Side effects when coming off Citalopram??

Postby neveragain » Wed Apr 07, 2010 7:27 am

Anybody who has came off Citalopram please tell me how long these horific side effects lasted for?

I was diagnoised with Post Natal Depression Aug. 09 after the birth of my second child (I didn't feel depressed just a LOT of anxiety).

When taking them I did have quite a few side effects, dry mouth (did subside after a couple of months) breasts leaked (sorry if TMI) and I did'nt even breast feed- this lasted up until recently when I started reducing the medication. The positive was that it did ease my anxiety but it also numbed all other emotions also TOTAL loss of sex drive (again sorry if TMI).

All in all, I wish I had never taken the things if I had have known I would feel this bad coming off them. I have terrible headaches, deja vu feelings (here but not here feeling) and so so irritable and I feel like I am having a break down or a psychotic episode, like I'm loosing it.

Please somebody tell me is this normal and will it pass or do I need to go back to my Doctor? If I do go back I will not take any psychiatric medication ever again, I feel worse than I did before I starting them!
neveragain
New Member
 
Posts: 1
Joined: Wed Apr 07, 2010 7:08 am


#1

Postby Cooler » Wed Apr 07, 2010 9:17 am

neveragain wrote:Anybody who has came off Citalopram please tell me how long these horific side effects lasted for?

I was diagnoised with Post Natal Depression Aug. 09 after the birth of my second child (I didn't feel depressed just a LOT of anxiety).

When taking them I did have quite a few side effects, dry mouth (did subside after a couple of months) breasts leaked (sorry if TMI) and I did'nt even breast feed- this lasted up until recently when I started reducing the medication. The positive was that it did ease my anxiety but it also numbed all other emotions also TOTAL loss of sex drive (again sorry if TMI).

All in all, I wish I had never taken the things if I had have known I would feel this bad coming off them. I have terrible headaches, deja vu feelings (here but not here feeling) and so so irritable and I feel like I am having a break down or a psychotic episode, like I'm loosing it.

Please somebody tell me is this normal and will it pass or do I need to go back to my Doctor? If I do go back I will not take any psychiatric medication ever again, I feel worse than I did before I starting them!


Neveragain,

I'm really sorry to hear that you are having all these problems. Yes, IMO definitely report back to your doctor about this. I know that Citalopram can cause side effects and we need to come off them very gradually.

Some of the feelings you are having may be the anxiety and depression which have been masked by the meds, but it's hard to say for sure.

GPs generally just have meds to offer, so this might be a good time to look at the alternatives: relaxation techniques, counselling, diet etc. Most of us do find something that works for us, or at least makes life more bearable. After that, time passes and many of us recover naturally.

I hope it eases for you.

Alex.
Cooler
Moderator
Moderator
 
Posts: 1945
Joined: Tue Apr 07, 2009 7:35 am



Return to Anxiety and Panic Attacks